Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 294, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 2, 2006, 12:32 PM CDT for Bedford County, Tennessee. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2006, 12:32 PM CDT (17:32 UTC)
- Expired
- Jun 2, 2006, 1:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Bedford County, TN
The radar
The Nashville radar (KOHX), 75 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 021733 SVROHX TNC003-021830- /O.NEW.KOHX.SV.W.0294.060602T1732Z-060602T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1232 PM CDT FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEDFORD COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SHELBYVILLE * UNTIL 130 PM CDT * AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF SHELBYVILLE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE AT... 6 MILES NORTH OF SHELBYVILLE BY 1250 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM...ALONG HEAVY DOWNPOURS OF RAIN. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3566 8666 3545 8666 3540 8629 3571 8630 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:58 AM CDT, 9 hours 34 minutes earlier.
Area forecast discussion, Jun 2, 2:58 AM CDT, 9 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 258 AM CDT FRI JUN 2 2006 .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS IN PLACE CURRENTLY ACROSS THE MID STATE. ADDITIONAL MOISTURE IN THE FORM OF SHOWER AND THUNDERSTORM ACTIVITY EXTENDS WESTWARD ACROSS IL...MO AND AR. SFC FRONTAL BOUNDARY EXTENDS FROM THE MO BOOTHEAL SOUTHWARD THROUGH EASTERN AR. POST FRONTAL MOISTURE IS SOMEWHAT FOCUSED ALONG THE 850 MB BOUNDARY JUST WEST OF THE SFC BOUNDARY. FOR THE FCST...UPPER TROUGH AND ASSOCIATED COLD FRONT WILL IMPACT THE AREA TODAY WITH THE SFC FROPA EXPECTED AROUND NOON TO 3 PM ACROSS MIDDLE TN. PRECIPITATION IN THE FORM OF SHOWERS AND THUNDERSTORMS WILL BE SCATTERED IN NATURE THROUGH LATE MORNING. THEN...MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE FROM NW TO SE ACROSS THE CWA DURING THE AFTERNOON. INSTABILITIES ARE IN PLACE...BUT GIVEN THE LACK OF APPRECIABLE SFC HEATING...RELATIVELY WEAK WINDS ALOFT...AND WEAK CAPES...SVR WX IS NOT EXPECTED. AS WE GET INTO THE MID TO LATE AFTERNOON HOURS...SHOULD BE SEEING THE PRECIPITATION ENDING FROM WEST TO EAST. WILL STILL CARRY A CHANCE OF EVENING SHOWERS AND STORMS ACROSS THE PLATEAU BUT NO PRECIP CHANCES WEST OF THE PLATEAU OTHER THAN A 10-14% POP GRID FOR THE EVE. COOLER AND DRIER AIR WILL MOVE IN FOR SATURDAY AND SUNDAY. ANOTHER SHORTWAVE AXIS WILL MOVE ACROSS TN ON SUNDAY. CURRENT FCST READS MOSTLY SUNNY SO WILL ADJUST THIS TO PTCLDY BUT KEEP THE PRECIP OUT OF THE FCST FOR NOW. IN THE EXT...SOUTHERLY FLOW FINALLY RETURNS ON TUESDAY. THEN...A FRONT MOVES ACROSS THE AREA ON WED ALONG WITH A SLIGHT CHANCE OF SHOWERS AND TSTMS. TEMPS DURING THE EXT LOOK TO BE NEAR SEASONAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 78 61 83 61 / 70 10 10 10 CLARKSVILLE 77 62 82 61 / 60 10 10 10 CROSSVILLE 74 58 77 54 / 80 40 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 2, 5:30 AM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI JUN 2 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE MID STATE THIS AFTERNOON. THUNDERSTORMS AND SHOWERS ARE LIKELY TO DEVELOP AGAIN TODAY AND THIS AFTERNOON. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 31
In the hours before
Special weather statement, Jun 2, 12:11 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1211 PM CDT FRI JUN 2 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-021800- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1211 PM CDT FRI JUN 2 2006 A SHORT LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST THROUGH MARSHALL AND GILES COUNTIES THROUGH 1 PM. HEAVY RAINFALL WILL OCCUR ALONG THIS LINE...WITH THE FILLING OF DRAINAGE DITCHES AND THE PONDING OF WATER ON ROADWAYS. RAINFALL RATES...BETWEEN ONE AND TWO INCHES PER HOUR CAN BE EXPECTED. MOTORISTS ARE URGED TO DRIVE WITH CAUTION AND NOT TO CROSS WHERE WATER COVERS THE ROADWAY. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:35 PM CDT | Flash Flood Warning | OHX | Macon | 115 min |
| Jun 2, 11:48 AM CDT | Flash Flood Warning | OHX | Lawrence | 57 min |
| Jun 2, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 30 min |
| Jun 2, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.